| Model Number |
ETLW1616C93E |
| Medical Device Problem Codes |
Defective Component (2292); Activation, Positioning or Separation Problem (2906)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/27/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during an endovascular aortic repair using the etlw1616c93e stent graft to treat a 55mm aaa.The delivery system was inserted via the left groin and positioned at the flow divider of an already implanted bifurcated graft.The physician began deployment by rotating the blue handle counterclockwise.While rotating the blue handle to deploy the limb, it was noticed on fluoroscopy that the graft cover was not retracting as it should to expose the limb stent graft within.The surgeon continued to attempt to further rotate the blue handle counterclockwise and noticed there was a unusual amount of resistance.After rotating the blue handle back 4cm from the gray front grip, the graft cover on fluoroscopy had separated from the tapered tip by approx 5mm at this time it was decided that the delivery system was deemed defective.The delivery system was removed with the limb stent graft still inside, and a new etlw1616c93e was opened and deployed without incident.The cause of the deployment issue could not be determined per the physician.No patient complications have been reported as a result of this event.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Product analysis conclusion: the reported events could not be confirmed based on the pre-implant films available; therefore, the cause of the event could not be determined.Procedural angiograms showing the deployment attempts were not available for a thorough assessment of the reported event.It is unknown if the patient anatomy (moderate calcification and left common iliac artery diameter ranging from 7mm-16mm-10mm) may have been related to the difficulties in deployment, as it was reported that another stent graft of the same size was deployed without incident.B5: additional information: it was confirmed the graft cover never retracted to the level of the stent to expose it.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
Device evaluation summary: the external slider was in the home position on receipt of the device.Deformation was evident to the graft cover.A gap of approximately 1mm was evident between the taper tip and graft cover (specification <(> <<)>0.5mm).Deformation was evident to the distal section of the taper tip.No other deformation was evident to the remainder of the device.The reported deployment issues could not be confirmed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Product analysis the device was received with the external slider at home position.There was a slight gap (1mm) between the distal end of graft cover and the taper tip.Based on the event description and the as received condition, the physician team either recombined the graft cover with the taper tip in the patient prior to removal or on the back table after removal.The entire length of the graft cover was inspected, and only slight twisting was observed distal to the pebax-vestamid bond.There was no deformation observed on the stent stop cup.There was no other observations on the graft cover.The handle and screwgear were disassembled.There was no necking or stretching or yielding on the vestamid section of the graft cover.The handle was reassembled, and deployment was attempted.The external slider was easy to rotate.After a few rotations, the deployment was paused to measure the distance travelled by the slider from its starting position and the corresponding distance travelled by the graft cover from its starting position.The total distance travelled by the handle was 22mm and the corresponding distance travelled by the graft cover was 19mm from taper tip (18mm from its starting position).The top stent was exposed 4mm from the distal end of the graft cover.After the measurements, deployment was resumed and the entire stent graft was deployed with ease (no excessive forces were required).It was observed that the proximal end of the stent graft (top stent) did not expand.On close inspection white and yellow globs were observed on the top stent and the fabric at the proximal end of the graft.It should be noted that the stent graft was deployed on the bench and did not simulate in-vivo conditions i.E.Deployed in a water bath at 37°c.A few hours post inspection the proximal end of the stent graft fully expanded.The white and yellow globs are potentially hydrocoating or a mixture of hydrocoating and mdx coating.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.